KOCHEN Sara Silvia
Risk factors associated with DRESS syndrome produced by aromatic and non-aromatic antipiletic drugs.
PEREIRA DE SILVA N, PIQUIONI P, KOCHEN S, SAIDON P.
EUROPEAN JOURNAL OF CLINICAL PHARMACOLOGY
Año: 2011 vol. 67 p. 463 - 463
Abstract PURPOSE: DRESS (drug reaction with eosinophilia and systemic symptoms) is an idiosyncratic entity associated with the use of drugs. Its pathophysiology is not known, but is associated with immunological or genetic factors. The incidence is 0.4 cases per 1,000,000 general population. The syndrome usually develops at the beginning of treatment and is characterized by the presence of rash, fever, eosinophilia and systemic manifestations. The aim of our study was to describe the clinical manifestation and treatment of patients with DRESS associated with antiepileptic drugs (AEDs). METHODS: This is a descriptive study with the aim of describing the clinical manifestation and treatment associated with DRESS produced by aromatic and non-aromatic AEDs. RESULTS: Eight patients treated with AEDs developed DRESS between January 2007 and May 2010 at our hospital. All had dermatological manifestations, eosinophilia and systemic (haematological and hepatic) manifestations that could be attributed to treatment with aromatic AEDs (carbamazepine, 2 patients; lamotrigine, 3 patients; phenytoin, 3 patients). Therapeutic management included removal of the drug from the therapeutic regime, symptomatic management, life support and use of corticosteroids. There was no mortality associated with the syndrome. Reversion of systemic manifestations was very slow: between 1 and 6 months. CONCLUSIONS: DRESS is a severe cutaneous reaction, with high morbidity and mortality, whose development seems to be associated with individual susceptibility, type of antiepileptic drug used (more common with aromatic drugs), titration rate and concomitant medications.